Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Med. 2012 Apr;125(4):337-43. doi: 10.1016/j.amjmed.2011.09.019.

Digitalis toxicity: a fading but crucial complication to recognize.

Author information

1
Division of Cardiology, Department of Medicine, University of California at Los Angeles, Los Angeles, CA 90095, USA. Datsunian@gmail.com

Abstract

Digoxin usage has decreased in the treatment of congestive heart failure and atrial fibrillation as a result of its inferiority to beta-adrenergic inhibitors and agents that interfere with the deleterious effects of the activated renin-angiotensin-aldosterone system. As a result of reduction of usage and dosage, glycoside toxicity has become an uncommon occurrence but may be overlooked when it does occur. Older age, female sex, low lean body mass, and renal insufficiency contribute to higher serum levels and enhanced risk for toxicity. Arrhythmias suggesting digoxin toxicity led to its recognition in the case presented here.

PMID:
22444097
DOI:
10.1016/j.amjmed.2011.09.019
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center